WIMSONFLOWER
80,000-99,999 SparkPoints 89,598
SparkPoints
 

PREDNISONE PURGE AKA CONSISTENCY WINS

Sunday, January 24, 2021

PREDNISONE PURGE

I thought that sounded better than Prednisone Pains. LOL! Honestly, this blog is for me, something I need to do. So if you want to check out now, I understand that.

My struggle with hives began in 2006 (in my case, chronic idiopathic urtacaria), and it OCCASIONALLY culminates with a flare-up that can only be controlled by Prednisone. When my nurse sister told me in 2011 that Prednisone could set me up for diabetes, I went on a mission in 2012 to find answers so that I wouldn’t have to take it anymore. After the allergist ran a battery of tests, he determined that I wasn’t allergic to anything—rather it was an autoimmune response. This was definitely not the answer I was hoping for, but it was an answer. No longer did I have to rack my brain every time I had an outbreak to try and figure out what “new” thing I had introduced into my system. Thankfully, through his consultation with a rheumatologist (and, I tested negative for any rheumatological disease), we discovered that Dapsone was effective at holding the hives at bay, so I was able to get completely off Prednisone for the first time in 6 years! It was a game changer. Since then, I RARELY have an outbreak. It will usually be years between outbreaks.

Experience proves that when it happens, it is usually triggered by unusual stress and/or bug bites and/or tight clothing (like the belts worn by the people group we minister to). So, of course, this time with having family visiting for over 2 weeks right during all the holiday events and stressors (including trips to the villages where I have to wear the traditional dress with those insidious belts), I had an outbreak. I’d guess it was the first one in over 3 years. TERRIBLE TIMING! It only adds to the stress!

The fire and itching and fact that it moves all over my body, including my face where it disfigures me, don’t leave me an option other than to take the Prednisone until it quits raging within. The whelps are bad enough by themselves, but they grow until they join together—producing one huge area of fiery, itching pain.

This time the Prednisone seemed to have a much more significant list of side affects than I ever remember having before. It has always given me the moon pie face . . . swollen and so puffy that I hardly recognize myself. And since 2011, I know that it raises my blood sugar levels. But this time I also experienced the following:

• Headaches
• Weakness, general feeling but especially in my legs
• Insomnia
• Blurriness of vision
• Racing heart
• Shortness of breath (though Google says it’s not medically proven, MANY people complain of this)

All of this greatly surprised me, since this time I was on the higher dose for less than a month. It even made me wonder if those symptoms were worse than the hive outbreak, but that question lasted a hot second. I’ve tried before to ride it out, and it is just simply unbearable. Today, I noticed there are some alternative medicines available. That might be worth a try if/when it happens again.

The good news is that they are no longer raging within. I have a Lupus-type rash on my cheeks that is always present when it’s raging inside. That is gone. I’ve now managed to wean myself off the Prednisone.
• Blood sugar – NORMAL RANGE
• Headaches – GONE
• Weakness – GONE, exercising and feeling normal strength again
• 3 nights of 8 hours sleep in 4 days, WHAHOO!
• Vision – NORMAL
• Heart – NO MORE RACING
• Breathing – BACK TO NORMAL

YAY! I’ve found my way back once again! It’s tough to enter a challenge when everything is a struggle. Thrilled to be back!

One thing remains—the puffy, moon pie face! I hate that! My face looks like it did when I was 40 pounds heavier, and it embarrasses me. I think today, for the first time, it looked like it was down a bit. And, I will say, it know longer feels like plastic to the touch. So . . . here’s to patiently waiting on my face to get with the program!

Like so many things in life, purging does not bring instant results, but consistency always wins. IT FEELS GOOD! In time, I will look good, too!

(Ready for this thinner face)
Share This Post With Others
Member Comments About This Blog Post